The Annals of Applied Probability

Polynomial jump-diffusions on the unit simplex

Christa Cuchiero, Martin Larsson, and Sara Svaluto-Ferro

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Polynomial jump-diffusions constitute a class of tractable stochastic models with wide applicability in areas such as mathematical finance and population genetics. We provide a full parameterization of polynomial jump-diffusions on the unit simplex under natural structural hypotheses on the jumps. As a stepping stone, we characterize well-posedness of the martingale problem for polynomial operators on general compact state spaces.

Article information

Ann. Appl. Probab., Volume 28, Number 4 (2018), 2451-2500.

Received: December 2016
Revised: August 2017
First available in Project Euclid: 9 August 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60J25: Continuous-time Markov processes on general state spaces 60H30: Applications of stochastic analysis (to PDE, etc.)

Polynomial processes unit simplex stochastic models with jumps Wright–Fisher diffusion stochastic invariance


Cuchiero, Christa; Larsson, Martin; Svaluto-Ferro, Sara. Polynomial jump-diffusions on the unit simplex. Ann. Appl. Probab. 28 (2018), no. 4, 2451--2500. doi:10.1214/17-AAP1363.

Export citation


  • Ackerer, D. and Filipović, D. (2016). Linear credit risk models. Available at
  • Ackerer, D., Filipović, D. and Pulido, S. (2016). The Jacobi stochastic volatility model. Available at
  • Bertsekas, D. P. (1995). Nonlinear Programming. Athena Scientific, Nashua, NH.
  • Biagini, S. and Zhang, Y. (2016). Polynomial diffusion models for life insurance liabilities. Insurance Math. Econom. 71 114–129.
  • Böttcher, B., Schilling, R. and Wang, J. (2013). Lévy Matters. III. Lévy-Type Processes: Construction, Approximation and Sample Path Properties. Lecture Notes in Math. 2099. Springer, Cham.
  • Courrège, P. (1965). Sur la forme intégro-différentielle des opérateurs de $C^{\infty}_{k}$ dans $C$ satisfaisant au principe du maximum. In Séminaire Brelot-Choquet-Deny (Théorie du Potentiel) 10.
  • Cuchiero, C. (2017). Polynomial processes in stochastic portfolio theory. ArXiv e-prints. Available at
  • Cuchiero, C., Keller-Ressel, M. and Teichmann, J. (2012). Polynomial processes and their applications to mathematical finance. Finance Stoch. 16 711–740.
  • Cuchiero, C., Gellert, K., Guiricich, M., Platts, A., Sookdeo, S. and Teichmann, J. (2016). Polynomial models for market weights at work in stochastic portfolio theory: Theory, tractable estimation, calibration and implementation. Working paper.
  • Dawson, D. A. and Li, Z. (2006). Skew convolution semigroups and affine Markov processes. Ann. Probab. 34 1103–1142.
  • Delbaen, F. and Shirakawa, H. (2002). An interest rate model with upper and lower bounds. Asia-Pac. Financ. Mark. 9 191–209.
  • Duffie, D. (2004). Credit Risk Modeling with Affine Processes. Scuola Normale Superiore, Classe di Scienze, Pisa.
  • Epstein, C. L. and Mazzeo, R. (2013). Degenerate diffusion operators arising in population biology. In Number 185. Princeton Univ. Press.
  • Etheridge, A. (2011). Some Mathematical Models from Population Genetics. Lectures from the 39th Probability Summer School Held in Saint-Flour, 2009, École d’Été de Probabilités de Saint-Flour. [Saint-Flour Probability Summer School]. Lecture Notes in Math. 2012. Springer, Heidelberg.
  • Ethier, S. N. and Kurtz, T. G. (2005). Markov Processes: Characterization and Convergence. Wiley, New York.
  • Fernholz, R. (2002). Stochastic Portfolio Theory. Springer, New York.
  • Fernholz, R. and Karatzas, I. (2005). Relative arbitrage in volatility-stabilized markets. Ann. Finance 1 149–177.
  • Fernholz, R. and Karatzas, I. (2009). Stochastic portfolio theory: An overview. Handb. Numer. Anal. 15 89–167.
  • Filipović, D., Gourier, E. and Mancini, L. (2016). Quadratic variance swap models. J. Financ. Econ. 119 44–68.
  • Filipović, D. and Larsson, M. (2016). Polynomial diffusions and applications in finance. Finance Stoch. 20 931–972.
  • Filipović, D. and Larsson, M. (2017). Polynomial jump-diffusion models. arXiv:1711.08043.
  • Filipović, D., Larsson, M. and Trolle, A. (2017). Linear-rational term structure models. J. Finance 72 655–704.
  • Filipović, D. and Trolle, A. B. (2013). The term structure of interbank risk. J. Financ. Econ. 109 707–733.
  • Gallardo, L. and Yor, M. (2006). Some remarkable properties of the Dunkl martingales. In In Memoriam Paul-André Meyer: Séminaire de Probabilités XXXIX. Lecture Notes in Math. 1874 337–356. Springer, Berlin.
  • Gourieroux, C. and Jasiak, J. (2006). Multivariate Jacobi process with application to smooth transitions. J. Econometrics 131 475–505.
  • Haviland, E. K. (1935). On the Momentum Problem for Distribution Functions in More than One Dimension. Amer. J. Math. 57 562–568.
  • Haviland, E. K. (1936). On the momentum problem for distribution functions in more than one dimension. ii. Amer. J. Math. 58 164–168.
  • Hoh, W. (1998). Pseudo differential operators generating Markov processes. Univ. Bielefeld. Habilitationsschrift.
  • Jacod, J. and Shiryaev, A. N. (2003). Limit Theorems for Stochastic Processes, 2nd ed. Springer.
  • Jarrow, R. and Turnbull, S. (1998). A unified approach for pricing contingent claims on multiple term structures. Rev. Quant. Finance Account. 10 5–19.
  • Jeanblanc, M., Yor, M. and Chesney, M. (2009). Mathematical Methods for Financial Markets. Springer Finance. Springer, London.
  • Krabichler, T. and Teichmann, J. (2017). The Jarrow & Turnbull setting revisited. Working paper.
  • Krühner, P. and Larsson, M. (2017). Affine processes with compact state space. arXiv:1706.07579.
  • Larsson, M. and Pulido, S. (2017). Polynomial diffusions on compact quadric sets. Stochastic Process. Appl. 127 901–926.
  • Marshall, M. (2008). Positive Polynomials and Sums of Squares. Amer. Math. Soc, Providence, RI.
  • Zheng, H. (2006). Interaction of credit and liquidity risks: Modelling and valuation. J. Bank. Financ. 30 391–407.